Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 121, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 27, 2013, 10:09 PM CDT for Atchison County, Leavenworth County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2013, 10:09 PM CDT (03:09 UTC)
- Expired
- Jun 27, 2013, 10:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Atchison County, KS, Leavenworth County, KS
The radar
The Pleasant Hill radar (KEAX), 101 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1835 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
881
WUUS53 KEAX 280309
SVREAX
KSC005-103-280345-
/O.NEW.KEAX.SV.W.0121.130628T0309Z-130628T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1009 PM CDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ATCHISON COUNTY IN NORTHEAST KANSAS...
NORTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
* UNTIL 1045 PM CDT
* AT 1005 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ATCHISON...
AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EASTON...POTTER...LOWEMONT AND FORT LEAVENWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3958 9515 3948 9505 3947 9504 3945 9502
3935 9491 3933 9491 3929 9518 3941 9519
3942 9525 3949 9528
TIME...MOT...LOC 0309Z 317DEG 18KT 3948 9513
HAIL...1.00IN
WIND...60MPH
$$
BLAIR/PMM1 follow-up statement
553
WWUS53 KEAX 280337
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1037 PM CDT THU JUN 27 2013
KSC005-103-280347-
/O.CAN.KEAX.SV.W.0121.000000T0000Z-130628T0345Z/
LEAVENWORTH KS-ATCHISON KS-
1037 PM CDT THU JUN 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ATCHISON AND
NORTHERN LEAVENWORTH COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3958 9515 3948 9505 3947 9504 3945 9502
3935 9491 3933 9491 3929 9518 3941 9519
3942 9525 3949 9528
TIME...MOT...LOC 0337Z 317DEG 18KT 3938 9501
$$
BLAIR/PMMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:30 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 27, 6:30 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 630 PM CDT Thu Jun 27 2013 .SHORT TERM...(This Evening through Friday) Issued at 340 PM CDT THU JUN 27 2013 Convective complex from earlier today has left a fairly stable airmass in its wake, with MCI aircraft soundings depicting poor lapse rates atop a relatively cool boundary layer. This has significantly cut back on severe potential for this afternoon as the primary cold front over southeast Nebraska pushes into the forecast area this evening. Still, surface temperatures and dewpoints are trying to quickly recover, and may become supportive for weak convection entering far northwest MO to maintain intensity or even strengthen slightly as it pushes southeast into ern KS and western MO this evening. An isolated strong storm is possible given adequate shear profiles, but overall severe threat appears low enough that Severe Thunderstorm Watch 378 was not brought eastward into this area, and Watch 376 will be allowed to expire. For Friday, 850 hPa temps will gradually fall behind the front but with mostly clear skies will still be supportive of highs in the 80s, possibly near 90 south of KC. .LONG TERM...(Friday Night through Thursday) Issued at 340 PM CDT THU JUN 27 2013 Northwest upper level flow will continue for much of the extended period with a large upper trough strengthening across the Great Lakes and Ohio Valley over the weekend. Inverted trough on the west edge of this system will rotate through the mid-Mississippi Valley on Saturday night and Sunday and could produce scattered showers and a few storms given weak instability over the area. Guidance is in good agreement that the upper trough to the east will begin to close off and retrograde westward early next week. This will maintain temperatures that are several degrees below average, generally in the upper 70s and near 80. Could see isolated to scattered showers or storms in this pattern, particularly during the afternoon, but chances for widespread precipitation appear low enough to keep PoPs limited to slight chance for now. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 626 PM CDT THU JUN 27 2013 VFR conditions are expected at terminals through the period. Light precipitation is possible at TAF sites with an isolated chance of a nearby thunderstorm through 02Z. Thereafter, conditions will improve with decreasing clouds and northerly winds overnight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...Hawblitzel LONG TERM...Hawblitzel AVIATION...Blair
Hazardous weather outlook, Jun 27, 6:53 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 653 PM CDT THU JUN 27 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 653 PM CDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS REMAIN POSSIBLE THIS EVENING. THE HIGHEST PROBABILITY OF THUNDERSTORMS WILL BE ACROSS EASTERN KANSAS AND FAR WESTERN MISSOURI...WHERE A FEW STORMS COULD BE STRONG. THE CHANCE FOR THUNDERSTORMS WILL END AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS CHANCE FOR THUNDERSTORMS ACROSS NORTHERN THROUGH NORTH CENTRAL AND CENTRAL MISSOURI ON SATURDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL SLIGHT CHANCES OF THUNDERSTORMS WILL RETURN TO THE FORECAST BY MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BLAIR
In the hours before
Local storm report, Jun 27, 7:27 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
727 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 5 SW EFFINGHAM 39.47N 95.46W
06/27/2013 E1.25 INCH ATCHISON KS TRAINED SPOTTER
MOSTLY QUARTER SIZE WITH A FEW BIGGER STONES UP TO 1.25
INCHES
&&
SBLAIRLocal storm report, Jun 27, 7:32 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
732 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL ARRINGTON 39.46N 95.54W
06/27/2013 M1.00 INCH ATCHISON KS TRAINED SPOTTER
&&
GAMISSpecial weather statement, Jun 27, 9:56 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
956 PM CDT THU JUN 27 2013
KSZ103-105-280345-
JOHNSON KS-LEAVENWORTH KS-
956 PM CDT THU JUN 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JOHNSON COUNTY IN EAST
CENTRAL KANSAS...AND SOUTHWESTERN LEAVENWORTH COUNTY IN NORTHEAST
KANSAS UNTIL 1045 PM CDT...
AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAWRENCE...MOVING SOUTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DE SOTO...EDGERTON...GARDNER...OLATHE...LINWOOD...CLEARVIEW CITY
AND CLARE.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 204 AND 216.
LAT...LON 3907 9518 3899 9491 3898 9482 3878 9480
3874 9506 3898 9506 3898 9508 3896 9507
3895 9508 3898 9516 3896 9517 3896 9519
3904 9519
TIME...MOT...LOC 0256Z 299DEG 32KT 3895 9518
BLAIRSpecial weather statement, Jun 27, 10:02 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1002 PM CDT THU JUN 27 2013
KSZ025-280330-
ATCHISON KS-
1002 PM CDT THU JUN 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATCHISON COUNTY
UNTIL 1030 PM CDT...
AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ATCHISON...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
POTTER.
LAT...LON 3958 9512 3957 9511 3955 9511 3953 9511
3950 9505 3948 9505 3945 9502 3944 9498
3942 9497 3942 9525 3952 9526
TIME...MOT...LOC 0302Z 316DEG 19KT 3952 9517
BLAIRThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:12 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 33 min |
| Jun 27, 9:56 PM CDT | Special Weather Statement | EAX | Johnson | 49 min |
| Jun 27, 10:02 PM CDT | Special Weather Statement | EAX | Atchison | 28 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.